MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 GP (GRAM-POSITIVE) ID TEST KIT

BIOMERIEUX, INC. VITEK® 2 GP (GRAM-POSITIVE) ID TEST KIT
Catalog Number 21342
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) reported a misidentification of staphylococcus aureus as staphylococcus pseudintermedius in association with the vitek® 2 gp (gram-positive) id test kit (lot 2420686403).The customer reported that the gp id card identified s.Pseudintermedius and both vitek ms and api® identified s.Aureus.The test was repeated on two vitek 2 instruments and the results were s.Pseudintermedius.Both instruments were recently serviced and passed qc.The customer stated the patient result was not affected and there was a 24 hour delay due to repeat testing.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An internal investigation was reported for a misidentification of staphylococcus aureus as staphylococcus pseudintermedius in association with the vitek 2 gp (gram-positive) id test kit (lot 2420686403).The customer's strain was subcultured to remel tsab agar and incubated at 35-37° in ambient atmosphere for 18-24 hours.In addition to the staphylococcus species present, it was noted that one alpha hemolytic colony was present as well, which was a likely contaminant and therefore not tested.A second subculture was performed on the staphylococcus colonies.Testing included vitek 2 gp card on the customer lot 2420686403 and a random lot, 2420587103, at s/w version 8.01 as well as vitek ms testing.911782 (15615670) was tested on the customer and random lots.Three of the four gp id cards ran gave a low discrimination identification of staph.Aureus/s.Chromogenes/s.Pseudintermedius with the fouth card giving a final low discrimination identification of staph.Aureus/s.Chromogenes.The staphylococcus was also identified via vitek ms as staphylococcus aureus with 99.9% confidence value.As the correct identification was included in the low discrimination call, vitek 2 cards are performing as intended.Review of the customer's biochemical reactions showed one atypical positive reaction (leua) for an identification of s.Aureus according to the gp knowledge base.An atypical reaction can indicate a strain with decreased viability, contamination, mixed culture, use of non-recommended media or other user set up error.

Brand Name
VITEK® 2 GP (GRAM-POSITIVE) ID TEST KIT
Common Device Name
VITEK® 2 GP (GRAM-POSITIVE) ID TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key7949735
Report Number1950204-2018-00417
Device Sequence Number19065251
Product Code LQL
UDI-Device Identifier03573026131920
UDI-Public03573026131920
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/13/2019
Device Catalogue Number21342
Device Lot Number2420686403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2018
Supplement Date Received by Manufacturer11/20/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date12/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1